Alert archive / Florida / River Flood Warnings in 2015
River Flood Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Jan 7, 2015, 7:49 PM CST for 4 counties in Florida. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Jan 7, 2015, 7:49 PM CST (01:49 UTC)
- Expired
- Jan 10, 2015, 8:00 PM CST
- In force
- 3 days
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Calhoun County, FL, Franklin County, FL, Gulf County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 69 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Apalachicola River near Blountstown (BLOF1). The gauge peaked at 16.00 ft at Jan 9, 2015, 12:00 PM CST.
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 23.5 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02358700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
525 WGUS42 KTAE 080149 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 849 PM EST WED JAN 7 2015 ...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN FLORIDA... APALACHICOLA RIVER NEAR BLOUNTSTOWN AFFECTING CALHOUN...FRANKLIN... GULF...AND LIBERTY COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC013-037-045-077-090149- /O.NEW.KTAE.FL.W.0003.150108T0149Z-150111T0200Z/ /BLOF1.1.ER.150107T2322Z.150109T0600Z.150110T2000Z.NO/ 749 PM CST WED JAN 7 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLOOD WARNING FOR THE APALACHICOLA RIVER NEAR BLOUNTSTOWN. * UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:15 PM WEDNESDAY THE STAGE WAS 15.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.0 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY EARLY AFTERNOON. * IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS. THIS LEVEL IS THE TOP OF THE BANK AT THE MARINA. && LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490 $$
5 follow-up statements
755 WGUS82 KTAE 081409 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 909 AM EST THU JAN 8 2015 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... APALACHICOLA RIVER NEAR BLOUNTSTOWN AFFECTING CALHOUN...FRANKLIN... GULF AND LIBERTY COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC013-037-045-077-091409- /O.EXT.KTAE.FL.W.0003.000000T0000Z-150110T1536Z/ /BLOF1.1.ER.150107T2322Z.150109T0600Z.150110T0936Z.NO/ 809 AM CST THU JAN 8 2015 THE FLOOD WARNING CONTINUES FOR THE APALACHICOLA RIVER NEAR BLOUNTSTOWN. * UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:15 AM THURSDAY THE STAGE WAS 15.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.1 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING. * IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS. THIS LEVEL IS THE TOP OF THE BANK AT THE MARINA. && LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490 $$
449 WGUS82 KTAE 090147 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 847 PM EST THU JAN 8 2015 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... APALACHICOLA RIVER NEAR BLOUNTSTOWN AFFECTING CALHOUN...FRANKLIN... GULF AND LIBERTY COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC013-037-045-077-100147- /O.EXT.KTAE.FL.W.0003.000000T0000Z-150112T0600Z/ /BLOF1.1.ER.150107T2322Z.150110T0000Z.150112T0000Z.NO/ 747 PM CST THU JAN 8 2015 ...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE APALACHICOLA RIVER NEAR BLOUNTSTOWN. * UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:15 PM THURSDAY THE STAGE WAS 15.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.3 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EVENING. * IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS. THIS LEVEL IS THE TOP OF THE BANK AT THE MARINA. && LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490 $$
820 WGUS82 KTAE 091447 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 947 AM EST FRI JAN 9 2015 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... APALACHICOLA RIVER NEAR BLOUNTSTOWN AFFECTING CALHOUN...FRANKLIN... GULF AND LIBERTY COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC013-037-045-077-101447- /O.EXT.KTAE.FL.W.0003.000000T0000Z-150112T0000Z/ /BLOF1.1.ER.150107T2322Z.150109T1800Z.150111T1800Z.NO/ 847 AM CST FRI JAN 9 2015 THE FLOOD WARNING CONTINUES FOR THE APALACHICOLA RIVER NEAR BLOUNTSTOWN. * UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 AM FRIDAY THE STAGE WAS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.1 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EARLY AFTERNOON. * IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS. THIS LEVEL IS THE TOP OF THE BANK AT THE MARINA. && LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490 $$
462 WGUS82 KTAE 100142 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 842 PM EST FRI JAN 9 2015 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... APALACHICOLA RIVER NEAR BLOUNTSTOWN AFFECTING CALHOUN...FRANKLIN... GULF AND LIBERTY COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC013-037-045-077-110142- /O.EXT.KTAE.FL.W.0003.000000T0000Z-150111T0200Z/ /BLOF1.1.ER.150107T2322Z.150109T2045Z.150110T2000Z.NO/ 742 PM CST FRI JAN 9 2015 THE FLOOD WARNING CONTINUES FOR THE APALACHICOLA RIVER NEAR BLOUNTSTOWN. * UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:15 PM FRIDAY THE STAGE WAS 15.8 FEET. * MINOR FLOODING IS OCCURRING AND FORECAST TO CONTINUE. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW AFTERNOON. * IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS. THIS LEVEL IS THE TOP OF THE BANK AT THE MARINA. && LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490 $$
795 WGUS82 KTAE 102108 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 408 PM EST SAT JAN 10 2015 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN FLORIDA... APALACHICOLA RIVER NEAR BLOUNTSTOWN AFFECTING CALHOUN... FRANKLIN...GULF AND LIBERTY COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC013-037-045-077-102138- /O.CAN.KTAE.FL.W.0003.000000T0000Z-150111T0200Z/ /BLOF1.1.ER.150107T2322Z.150109T2045Z.150110T1507Z.NO/ 308 PM CST SAT JAN 10 2015 THE FLOOD WARNING IS CANCELLED FOR THE APALACHICOLA RIVER NEAR BLOUNTSTOWN. * AT 2:15 PM SATURDAY THE STAGE WAS 14.5 FEET. * FELL BELOW FLOOD STAGE AT 9:07 AM SATURDAY. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.7 FEET BY TOMORROW MORNING. && LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jan 7, 7:39 PM CST, 10 minutes earlier.
Area forecast discussion, Jan 7, 7:39 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
839 PM EST Wed Jan 7 2015
.Near Term [Through Tonight]...
Arctic front has pushed across the area with temperatures and
dewpoints steadily dropping across the forecast area. A secondary
surge of colder and drier air, associated with the 850mb front,
will cross the area over the next few hours. This will push
dewpoints into the single digits and temperatures into the upper
teens and lower 20s by sunrise. Forecast is largely on track with
a hard freeze and wind chills in the single digits and lower teens
still expected. Not planning any changes this evening to the Wind
Chill Advisory or Hard Freeze Warning.
&&
.Aviation...
[Through 00Z Friday] VFR conditions will prevail through the
forecast period. Northerly winds will gradually shift to the
northeast during the day on Thursday. Gusts of 20 to 30 knots will
be possible through the overnight hours.
&&
.Prev Discussion [501 PM EST]...
.Short Term [Thursday Through Friday Night]...
After an absolutely frigid start to the day on Thursday with the
Arctic Air Mass firmly in place, temperatures will be very slow to
climb across the region tomorrow. High temps are only expected to
reach the mid to upper 30s across much of AL and GA, and the upper
30s to the lower to the 40s over the FL Big Bend and Panhandle. With
these cold temps and winds remaining in the 10 to 15 mph range
through most of the day, wind chills which will begin the day in the
single numbers and teens will only climb into the teens and 20s by
the late morning and afternoon hours, making for an all around brutally
cold day. Winds will then die off on Thursday night, which could
set the stage for another hard freeze. Since the areal coverage of
this potential hard freeze is not as certain as tonight's, and
since adding additional cold weather hazards to the one's that are
already in effect may add to the potential confusion, we decided
to hold off on issuing a Hard Freeze Watch at this time. For the
remainder of the short term period, expect generally fair conditions
and a very slow moderating trend in temperatures.
.Long Term [Saturday Through Wednesday]...
The beginning of the extended period will still feature fair but
well below normal temps with lows in the upper 20s to lower 30s and
highs only in the lower 50s. Thereafter, a moderating trend will
quickly begin, but at the cost of increasing rain chances as the
subtropical jet stream becomes active. This will allow a series of
low pressure systems to eject NE out of the SW and Mexico into the
SE US. While a complete washout is not expected at this time, it
could be a rather wet period from Sunday night through Wednesday.
.Marine...
Although it will be a very quick hitting and quick exiting event,
the passage of a very strong Arctic Cold Front across the Coastal
Waters tonight will create Gale Force conditions across the marine
area tonight into late Thursday morning. Sustained offshore winds of
30 knots with frequent gusts of 35 to 40 knots can be expected
during this time, before conditions slowly relax back to Small Craft
Advisory levels during the afternoon hours. Any boaters that are
currently out in the relatively calm conditions this afternoon
should be aware of this extremely rapid change that will take place
tonight, and if they have not already done so, should consider
heading back to shore immediately before conditions quickly become
overwhelming.
.Fire Weather...
Very dry arctic air mass will push across the area overnight and
Thursday. Dewpoints will likely drop below zero for much of the day
on Thursday, especially for areas north of I-10. Durations of
critical humidity will reach Red Flag criteria for SE Alabama, so
will issue Red Flag Warning. Elsewhere, soil moisture and ERC values
should prevent Red Flag conditions from being met. However, ERC
values for Leon and Wakulla counties will approach critical levels.
.Hydrology...
Even the Apalachicola River at Blountstown has now fallen below
flood stage and with no additional rainfall expected across the
region until at least early next week, area rivers and streams
should continue to subside.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 22 41 24 53 31 / 0 0 0 10 10
Panama City 25 42 31 53 33 / 0 0 0 10 10
Dothan 19 37 24 48 27 / 0 0 0 10 10
Albany 20 37 22 49 28 / 0 0 0 10 10
Valdosta 22 40 24 52 32 / 0 0 0 10 10
Cross City 25 44 26 57 34 / 0 0 10 10 10
Apalachicola 25 44 34 54 37 / 0 0 10 10 10
&&
.TAE Watches/Warnings/Advisories...
FL...Hard Freeze Warning from Midnight EST /11 PM CST/ tonight to 1
PM EST /Noon CST/ Thursday for Calhoun-Coastal Bay-Coastal
Dixie-Coastal Franklin-Coastal Gulf-Coastal Jefferson-
Coastal Taylor-Coastal Wakulla-Gadsden-Inland Bay-Inland
Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-Inland
Taylor-Inland Wakulla-Lafayette-Leon-Liberty-Madison-South
Walton.
Wind Chill Advisory from Midnight EST /11 PM CST/ tonight to 1
PM EST /Noon CST/ Thursday for Calhoun-Coastal Bay-Coastal
Dixie-Coastal Franklin-Coastal Gulf-Coastal Jefferson-
Coastal Taylor-Coastal Wakulla-Gadsden-Inland Bay-Inland
Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-Inland
Taylor-Inland Wakulla-Lafayette-Leon-Liberty-Madison-South
Walton.
Hard Freeze Warning until Noon CST Thursday for Central Walton-
Holmes-Inland Walton-Jackson-Washington.
Wind Chill Advisory until Noon CST Thursday for Central Walton-
Holmes-Inland Walton-Jackson-Washington.
GA...Hard Freeze Warning until 1 PM EST Thursday for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
Wind Chill Advisory until 1 PM EST Thursday for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Hard Freeze Warning until Noon CST Thursday for Coffee-Dale-
Geneva-Henry-Houston.
Wind Chill Advisory until Noon CST Thursday for Coffee-Dale-
Geneva-Henry-Houston.
Red Flag Warning from 10 AM to 6 PM CST Thursday for Coffee-Dale-
Geneva-Henry-Houston.
GM...Small Craft Advisory from 10 AM to 7 PM EST Thursday for
Apalachee Bay-Coastal waters From Ochlockonee River to
Apalachicola FL out to 20 NM-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Coastal waters from
Apalachicola to Destin FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
Gale Warning until 10 AM EST Thursday for Apalachee Bay-Coastal
waters From Ochlockonee River to Apalachicola FL out to 20
NM-Coastal waters from Suwannee River to Keaton Beach FL
out 20 NM-Coastal waters from Apalachicola to Destin FL out
20 NM-Waters from Suwannee River to Apalachicola FL from 20
to 60 NM-Waters from Apalachicola to Destin FL from 20 to
60 NM.
&&
NEAR TERM...CAMP
SHORT TERM...GOULD
LONG TERM...GOULD
AVIATION...CAMP
MARINE...GOULD
FIRE WEATHER...CAMP
HYDROLOGY...GOULDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 8:37 AM CST | River Flood Warning | TAE | Gadsden, Leon | 45 hr |
| Jan 8, 8:37 AM CST | River Flood Warning | TAE | Gadsden, Leon | 5 days |
| Jan 8, 12:58 PM CST | Hard Freeze Warning | TAE | Gadsden, Holmes, Jackson, Walton, Washington | 19 hr |
Nearby
River Flood Warnings in Florida, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.